MANOJ PRAKASH, M.D.; J. DENISE WASHBURNE, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In response to, and in support of the brief report (1), "Theophylline Induced Urinary Retention" by Owens and Tannenbaum, we wish to report a case we recently saw.
A 75-year-old man, had a 3-year history of extrinsic asthma controlled with Marax (130 mg theophylline per tablet; J.B. Roerig Pharmaceuticals, New York, New York), one tablet three times a day; prednisone 10 mg/d; and epinephrine used as needed. He was admitted having had symptoms of prostatism for several months. His prostate gland weighed approximately 30 g. On admission the serum theophylline level was 11.9 µg/mL. The patient had
PRAKASH M, WASHBURNE JD. Theophylline and Urinary Retention. Ann Intern Med. 1981;94:823. doi: https://doi.org/10.7326/0003-4819-94-6-823_1
Download citation file:
Published: Ann Intern Med. 1981;94(6):823.
Nephrology, Urological Disorders.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use